MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG PRIMARY HEMI MANDIBULAR RECONSTRUCTION PLATE, LEFT, 5+17-HOLES, WITH TEMPLATE; IMPLANT

STRYKER LEIBINGER FREIBURG PRIMARY HEMI MANDIBULAR RECONSTRUCTION PLATE, LEFT, 5+17-HOLES, WITH TEMPLATE; IMPLANT
Catalog Number 55-15922
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not yet been received at the manufacturer for testing.An evaluation will be conducted upon receipt of the device, and a follow-up report will be submitted after the quality investigation is complete.
 
Event or Problem Description
It was reported that after an initial surgery on (b)(6) 2013, the mandibular reconstruction plate fractured without any notion of trauma nor closing force.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The investigation results show that the postoperative plate fracture occurred through a bar, so the reported event could be confirmed.The (measurable) dimensions of the returned plate are in accordance with the specifications.The chemical composition conforms to the specification of ti grade 2.The macroscopic appearance points to exceeding the material strength.That is confirmed by the deterioration of the anodization layer, the secondary cracks and the changes of the surface¿s structure in the area of the breakage.Strong plastic deformation with material bulging indicate high forces acted on the plate during application.Further some marks/scratches and a crack point to exceeding the material strength due to very high forces due to applying medical instruments.The fracture surfaces were partially leveled due to friction with the counterpart.The non-destroyed fracture surfaces (rest) show the appearance of a forced rupture.The fractographic investigations with sem show a structure of a ductile forced rupture with secondary cracks and in addition, swinging lines of a fatigue breakage are visible.No lot number was provided and a review of the specific manufacturing batch record and related quality documents (manufacturing documents, inspection plan, inspection drawing and release report) cannot be performed.Therefore, it is also not possible to determine the quantity released for distribution within the affected lot.However, the investigation steps conducted and the further provided information demonstrate much evidence that the event is not related to a manufacturing issue.To obtain more details about the complained event, the sales rep was contacted.Unfortunately, after several attempts no further information (as x-rays, primary or secondary reconstruction performed) was provided.The stryker cmf¿s stryker health care professional was contacted in order to assess the provided information (the last 3 holes on each end show signs of use - screws had been inserted for fixation): ¿(¿) the way the screws were inserted it looks like a ¿secondary¿ reconstruction for comminuted fracture rather than for a simple fracture, so a secondary recon plate should have been used if such was the case.(¿)¿ because it has not been reported whether a primary or a secondary reconstruction was performed, it cannot be determined if the plate was used as intended.Based on the investigation and the corresponding statistical evaluation there is no indication for an incorrectly working product or any systematic design, material or manufacturing related issue.Therefore, no further corrective and / or preventive actions are deemed necessary at this time.The complaint is added to the complaint trend.

Brand Name
PRIMARY HEMI MANDIBULAR RECONSTRUCTION PLATE, LEFT, 5+17-HOLES, WITH TEMPLATE
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
MDR Report Key8693125
Report Number0008010177-2019-00035
Device Sequence Number19334283
Product Code JEY
UDI-Device Identifier04546540356406
UDI-Public04546540356406
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K014263
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 11/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number55-15922
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2019
Initial Date Received by Manufacturer 05/28/2019
Supplement Date Received by Manufacturer05/28/2019
Initial Report FDA Received Date06/12/2019
Supplement Report FDA Received Date11/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;